Thunderstorm Wind, Lucas
- When
- June 17, 4:00 PM EST
- Where
- Lucas County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.650, -83.550
Thunderstorm winds downed several trees.
8 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 17, 2:55 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EDT THU JUN 17 2004 .DISCUSSION... LAKE INDUCED ONSHORE FLOW HAS RCHD WELL INLAND & TSTMS MAY FIRE ALG THIS BNDRY THIS EVENG OVR THE E CNTRL PTNS. SQUALL LN AHD OF CD FNTL BNDRY ACRS IN & MICH HAS FIRED A MINI TSTM COMPLX OVR EXTEME SE MICH. THIS COMPLEX & THE TRAILING SQUALL LN MAY WKN INTO THE MORE STBL AMS OVR NW & N CNTL OH, BUT THE CELLS MAY STILL PROVIDE SOME BRF HVY RNS & GUSTY WNDS. WL CONT WI A CHC FOR SHWRS/TSTMS OVRNGT AS THE FNT MOVES THRU THE AREA AND JUST A 20% FOR FRU MRNG OVR THE ERN PTNS. THE RMNDR OF THE FCST MAY BE MSTLY DRY XPCT FOR A WK FNTL PASS FRI NITE/ERY SAT. AMS COOLER THAN ERLIER GUID AND HAVE LWRD TEMPS IN MST PDS BUT OVRALL PLEASNT EX CONDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH TIL 8 PM THIS EVENING FOR NW...N CENTRAL OH AND A FEW COUNTIES IN NE OH. PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT THU JUN 17 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171250- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 654 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL OHIO AND THE AKRON CANTON YOUNGSTOWN AREA. THERE IS A CHANCE FOR AN ISOLATED SEVERE STORM BUT THE MOST SIGNIFICANT WEATHER THREAT IS FOR HEAVY RAINS THAT COULD PRODUCE FLOODING TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
413 PM EDT THU JUN 17 2004
OHZ003-006-007-172113-
LUCAS OH-OTTAWA OH-WOOD OH-
413 PM EDT THU JUN 17 2004
...STRONG THUNDERSTORMS HEADED FOR THE TOLEDO METROPOLITAN
AREA...
NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING A LINE OF
STRONG THUNDERSTORMS FROM LOWER MICHIGAN TO NORTHEAST INDIANA.
THESE STORMS WERE MOVING EAST AT 30 MPH. THEY WILL BE
ACCOMPANIED BY DANGEROUS LIGHTNING...HAIL...GUSTY WINDS
AND DOWNPOURS HEAVY ENOUGH TO CAUSE THE FLOODING OF
LOWLAND AND POOR DRAINAGE AREAS.
IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY.The Detroit radar (KDTX), 117 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds downed several trees.
Penny size hail was observed.
Thunderstorm winds downed many trees and large limbs across the county.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed several large tree limbs.
Thunderstorm winds downed one tree.
Thunderstorm winds downed several large tree limbs.
Penny size hail was observed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408276, 5408065, 5408067, 5408170, 5408274, 5408063, 5408064, 5408062, 5408275, 5408066.